MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS VITAMIN D TOTAL III; VITAMIN D TEST SYSTEM

ROCHE DIAGNOSTICS ELECSYS VITAMIN D TOTAL III; VITAMIN D TEST SYSTEM
Catalog Number 09038086190
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of questionable elecsys vitamin d total iii results for approximately 70 patient samples on a cobas 8000 e 801 module.The following are three examples of discrepant results: patient 1: the initial result was 300 nmol/l with a data flag.The repeated result was 58.1 nmol/l.The doctor questioned the results and the customer noted patient 1's high total protein result prompting the rerun of the patient samples.Patient 2: the initial result was 86.3 nmol/l.The sample was repeated on (b)(6) 2025 and the result was 7.5 nmol/l with a data flag.Patient 3: the initial result was 300 nmol/l with a data flag.The repeated result was 178 nmol/l.The sample was repeated on (b)(6) 2025 and the result was 153 nmol/l.The samples were repeated after the physician questioned the initial results.
 
Additional Manufacturer Narrative
E1 initial reporter establishment name: (b)(6).The analyzer's serial number is (b)(6).The investigation is ongoing.
 
Additional Manufacturer Narrative
The calibration and qc were acceptable.A general reagent issue was excluded.A film on the sample surface was observed for one of the samples.The alarm trace showed several sample-related alarms ("sample short" and "sample foam detection") on the day of the event.The investigation determined the issue was consistent with one of the samples having a suspicious sample matrix (high protein) that led to contamination issues with the flow path.The investigation did not identify a product problem.

Brand Name
ELECSYS VITAMIN D TOTAL III
Common Device Name
VITAMIN D TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key21635833
Report Number1823260-2025-00777
Device Sequence Number9328932
Product Code MRG
UDI-Device Identifier07613336172650
UDI-Public07613336172650
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K210901
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09038086190
Device Lot Number820298
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/21/2025
Supplement Date Received by Manufacturer05/07/2025
Initial Report FDA Received Date03/18/2025
Supplement Report FDA Received Date06/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale